Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stomach pain, nausea, cramps, strings attached to stools. History of stomach inflammation, gastritis. Cure?

Hi! For the past few days I have been experiencing stomach pain and at times I feel nauseaous and diarhea like cramps . (Sorry, it gets gross here) When I go to the bathroom my stool has what looks like 1 or 2 strings in it for the past 3 days or so. They are about 2 to 6 inches long. I inspected one more closely and it appeared to be gel like and twisted, intertwined with my feces and some small bits of feces were attached to it. I am worried because I have a history of bad stomach inflammation and gastritis for which I take omeprazole . It does not look like a worm . Kind of clear on closer inspection. What are these? Should I be concerned. My daughter vomited last night and my son had a small tummy virus about a week ago (few bouts of loose stool). Could this just be my stomach and bowels responding to a virus?
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response

Thanks for the query

It is difficult to interpret the stool you have described however it does sound like mucous mixed stools which usually indicatives an infection of the large intestine.
Here are my suggestions
1. Please give your stool for routine examination
2. You could take antibiotic course for 5 days. The ideal drug would be a combination of ciprofloxacin and tinidazole to be taken twice daily after food
3. Please do not ignore your symptoms, visit a GP soon

I hope I was of help

Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor